Medical questions & health advice by board certified doctors
"I had a cortisone shot and it still hurts, what should I do?"
Still have pain-L5 shot-still have pain
Sorry to hear about your problem. Lumbar pain, also known in some circles as lumbago, can be terribly painful and disruptive to every day life. As for your question, there is some ambiguity in the question: are you saying that the shot itself still hurts, or that your back pain still is there despite the shot? Either way, I would recommend speaking with your specialist that has been treating your back pain. He or she will likely have further options that he or she has been planning, as cortisone shots are rarely the end all be all, and are not often the last step that a patient needs to feel completely better. Instead, they are often used as a temporary treatment that can allow the patient to to feel good enough to complete physical therapy or some other regiment that may be more effective. Indeed, back pain is very difficult to treat with almost any modality. Some of the most effective things that people can do include losing weight and exercising, because they can be effective at reducing the strain on the back that can potentially lead to the chronic pain that you are describing. Please speak with your doctor about your question.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.